I am 22 years old and have been experiencing acne for the last 6 years. It is usually much worse in the winter then the summer, but is always there. I have used many product, such benzoyl peroxide, Differin, Duac, Tazorac, Ziana, Doryx, Solodyne, Zithromax, Sodium Sulfactamide, Proactiv, tetracycline, and various cleansars including Oscion 6% benzoyl peroxide cleanser. I have used sooo many things, and I am tired of taking them cause they do not seem to work. I am seeing my dermatologist this friday and im thinking of asking him for accutane. is accutane really that dangerous of a drug?? would you reccomend it??
Hi. I have taken Accutane twice. 80% of patients require just one course lasting 16 to 24 weeks, but 20% of us need a second or third course.
Accutane has many potential side effects but this must be balanced against the fact that it is your best hope of a long term remission from acne.
The most common side effects are: dry lips, sore eyes, reddened fragilised skin and muscle or joint pain. For dry lips I recommend Elizabeth Arden 8 hour cream. For fragilised skin I recommend bland cleansing and moisturising products by La Roche-Posay. If you wear contact lenses you may need to switch to glasses during therapy. You can take pain relief for sore muscles and joints.
You must avoid the sun and sunbeds whilst on Accutane because severe sunburn can occur.
Female patients must use two forms of birth control during therapy and for 5 weeks afterwards. 90% of pregnancies exposed to this drug are malformed, so two forms of contraception are essential.
Although no causal link has been established, 1% of Accutane patients report feeling depressed whilst on the drug or shortly afterwards.
Please read my Accutane journal and see my pictures in my profile.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.